Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 48, NWS Shreveport, LA

March 10, 2010Bossier Parish, Caddo Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2010, 8:10 PM CST for Bossier Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 8:10 PM CST (02:10 UTC)
Expired
Mar 10, 2010, 8:45 PM CST
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 32 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:26 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:54 PM CST, 16 minutes earlier.

Area forecast discussion, Mar 10, 7:54 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST WED MAR 10 2010

.UPDATE...
JUST SENT AN UPDATE TO CLEAR THE REMAINING COUNTIES TO OUR
NORTHWEST FROM SEVERE THUNDERSTORM WATCH #24. ALSO REMOVED
A FEW OF THE WESTERN COUNTIES IN SW AR AND NE TX FROM TOR WATCH
#22 AS THE LINE OF STORMS HAS MOVED EAST OF THE REGION. PLEASE
REFER TO LATEST WCN FOR SPECIFIC COUNTIES THAT HAVE BEEN REMOVED.

UPDATE ALREADY SENT...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  74  47  59  41 /  60   0  30  10  10
MLU  55  77  48  59  42 /  70   0  30  10  20
DEQ  41  67  41  55  39 /  20  10  30  20  20
TXK  47  68  44  56  39 /  60  10  30  20  20
ELD  50  74  45  56  39 /  70   0  30  20  20
TYR  44  69  44  59  39 /  20   0  30  10  10
GGG  46  71  45  58  40 /  20   0  30  10  10
LFK  49  76  44  65  40 /  40   0  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Mar 10, 11:02 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1102 AM CST WED MAR 10 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1102 AM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS
THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO
SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS
AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS
WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY
OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS
INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS
THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO
THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND
STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD
THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION.

13

In the hours before

Local storm report, Mar 10, 7:19 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             DUBACH                  32.70N 92.66W
03/10/2010  E1.75 INCH       LINCOLN            LA   PUBLIC

&&

MBERRY
Local storm report, Mar 10, 7:29 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             WASKOM                  32.48N 94.06W
03/10/2010  E0.88 INCH       HARRISON           TX   BROADCAST MEDIA

0725 PM     HAIL             KEITHVILLE              32.33N 93.83W
03/10/2010  E0.88 INCH       CADDO              LA   BROADCAST MEDIA

&&

MBERRY
Local storm report, Mar 10, 7:47 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             1 W EMERSON             33.10N 93.21W
03/10/2010  E1.75 INCH       COLUMBIA           AR   LAW ENFORCEMENT

            QUARTER TO GOLFBALL SIZED HAIL JUST WEST OF EMERSON IN
            WALKERVILLE.

0735 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/10/2010  E0.75 INCH       CADDO              LA   PUBLIC

            HAIL REPORTED IN SOUTHERN HILLS PORTION OF SHREVEPORT.

&&

MBERRY
Local storm report, Mar 10, 7:48 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             LAWSON                  33.20N 92.48W
03/10/2010  E2.00 INCH       UNION              AR   LAW ENFORCEMENT

            GOLFBALL TO HEN EGG SIZE HAIL REPORTED.

&&

MBERRY
Local storm report, Mar 10, 8:03 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
803 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             5 SE CANFIELD           33.13N 93.57W
03/10/2010  E1.25 INCH       LAFAYETTE          AR   LAW ENFORCEMENT

            HAIL REPORTED OVER LAKE ERLING SOUTHEAST OF CANFIELD
            ARKANSAS.

&&

MBERRY
Local storm report, Mar 10, 8:09 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             2 S TAYLOR              33.07N 93.46W
03/10/2010  E1.00 INCH       COLUMBIA           AR   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 53
            AND CR 160.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:02 PM CSTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Upshur43 min
Mar 10, 6:05 PM CSTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Rusk55 min
Mar 10, 6:10 PM CSTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby50 min
Mar 10, 6:28 PM CSTSevere Thunderstorm WarningSHVBowie, Cass47 min
Mar 10, 6:30 PM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk60 min
Mar 10, 6:49 PM CSTSevere Thunderstorm WarningSHVHarrison, Marion, Panola56 min
Mar 10, 6:55 PM CSTSevere Thunderstorm WarningSHVCass50 min
Mar 10, 7:02 PM CSTSevere Thunderstorm WarningSHVCass, Harrison, Marion58 min
Mar 10, 7:37 PM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby53 min
Mar 10, 8:15 PM CSTSevere Thunderstorm WarningSHVHarrison, Panola45 min
Mar 10, 6:12 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster63 min
Mar 10, 6:39 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Union66 min
Mar 10, 7:46 PM CSTSevere Thunderstorm WarningSHVUnion44 min
Mar 10, 9:01 PM CSTSevere Thunderstorm WarningSHVBossier, Webster44 min
Mar 10, 9:08 PM CSTSevere Thunderstorm WarningSHVClaiborne37 min
Mar 10, 9:36 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster39 min
Mar 10, 7:27 PM CSTSevere Thunderstorm WarningSHVColumbia, Lafayette48 min
Mar 10, 7:30 PM CSTSevere Thunderstorm WarningSHVColumbia45 min
Mar 10, 7:40 PM CSTSevere Thunderstorm WarningSHVUnion35 min
Mar 10, 7:50 PM CSTTornado WarningSHVColumbia, Union40 min
Mar 10, 9:43 PM CSTSevere Thunderstorm WarningSHVUnion62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.